Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
Natalie87

I have HPPD. And I think it’s being mismanaged.

Recommended Posts

Hi, I’m Natalie and this is my first post. I took mdma for the first time in May. Seriously. I took it once, and here I am.

June I couldn’t function. The derealization was constant. I was put on Zoloft. Things got worse. 

Then Paxil in August. Only some improvement.

I can tell that I’m getting better, but now I’m on Trintellix, and once again, symptoms are getting worse.

 

I feel like the only time I feel normal is when I’m between SSRIs, but my doctor keeps telling me that’s in my head or whatever. But there seems to be a pattern here.

The derealization has improved significantly since June. But these SSRIs seem to make me more anxious and depressed. The only thing keeping me functioning is the klonopin. I don’t want to go against my doctor’s advice but I feel like I should stop the Trintellix. 

I feel like the SSRIs are slowing my progress?

Any advice is greatly greatly appreciated. 

Share this post


Link to post
Share on other sites

I relate to your post so much. I took MDMA one time in June my first time ever, had severe DP/DR for a couple of weeks after smoking weed a week after my roll. Have had some minor hppd I believe show up but one thing I’ve been doing is not taking anything. I’ve read so many horror stories about how SSRIs gave people full blown hppd or make symptoms worse. I’ve taken Xanax a few times which got rid of my DR/DP. What are your symptoms?

Share this post


Link to post
Share on other sites
On 10/17/2018 at 11:37 AM, Natalie87 said:

Hi, I’m Natalie and this is my first post. I took mdma for the first time in May. Seriously. I took it once, and here I am.

June I couldn’t function. The derealization was constant. I was put on Zoloft. Things got worse. 

Then Paxil in August. Only some improvement.

I can tell that I’m getting better, but now I’m on Trintellix, and once again, symptoms are getting worse.

 

I feel like the only time I feel normal is when I’m between SSRIs, but my doctor keeps telling me that’s in my head or whatever. But there seems to be a pattern here.

The derealization has improved significantly since June. But these SSRIs seem to make me more anxious and depressed. The only thing keeping me functioning is the klonopin. I don’t want to go against my doctor’s advice but I feel like I should stop the Trintellix. 

I feel like the SSRIs are slowing my progress?

Any advice is greatly greatly appreciated. 

From everywhere I've read, SSRI's usually make hppd worse )): Klonopin seems to help some. People with hppd usually try to avoid SSRI's as a treatment for HPPD/depression/anxiety. 

As much as the general public would have you believe, doctors don't know everything. YOU are your best advocate, period! If your doctor is ignoring your symptoms/thoughts/feelings, especially concerning a medication, that's a red flag for sure. Doctors should always have your care in mind, and unfortunately some do not listen. Not saying that is the case, but even before I had hppd I had a doctor like this. My best advice is do your own research, and advocate for yourself. If your doctor doesn't listen to you about what's not working for you, perhaps it's time to look for another one if you're able. 

Unfortunatlely, doctors don't usually know much about HPPD. There is no exact pathway for a cure medication wise. Ultimately, do your own research and just know it will take time to find what works for you.

Try not beat yourself up about how your HPPD came on. Try to focus more on reducing anxiety and focusing on recovery ((: It'll be much better to look forward rather than to be upset about the past, especially something that cannot be changed. Good luck!

  • Like 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Content

    • By Victor666
      Hello guys, it's been a year since i had the same problem as you. Always exactly 1 year I took 150ug of LSD and had a terrible bad trip that traumatized me and left me sequels. I had flashbacks and I missed a lot because of it. Distorted visions in my peripheral field. All this was cured with antipsychotics, especially risperidone (I can not remember the dosage). But what it took to be cured was the emotional sequel that caused me. Psychedelic experiences transform you radically and unfortunately if you are not prepared for them it may take a long time for you to get back on track and I confess that I am not yet 100% healed of this trauma. But what I can say to you is that the worst of all this is not the visions, but the horrible thoughts that go through our heads thanks to the anxiety that causes us. And what I want to know about this post is just that. What are the thoughts that torment you because of this anxiety? Write them in the comments and we'll help each other by talking about them. For example, I used to think all the time that I was getting schizophrenic, that there would be some outbreak, over time this evolved into existential crises where I thought my soul was lost in space time and I was not living reality, just watching it (depersonalization and derealization helped in this).
    • By Austin
      So I've commented awhile back about possible hppd, which I come to find out I have :(. I was suffering with depression and serious anxiety and was warned not to start Prozac.. I had no other option to start trying it because i couldn't get much worse seeing I hit the bottom already.  The Prozac def increases my hppd symptoms but atleast it made me feel happy and no anxiety but trippy at the same time. It help my visual snow to, which means probably all the anxiety was causing it. I don't want to have to take the antidepressant for more than a year tho. Hopefully it's not a lifetime gig for me.
    • By Shadowplay
      Hi there,
      I haven't been active here for almost 1,5 year. I had to focus on recovering and there's some negativity in this forum which wasn't good for my mental health. I was so glad that I got help from you guys and girls when I was in the darkest time of my life. I'm better now. Still got it (2,5 years in) but I don't really care about it anymore, even though it's quite loaded.
      I haven't smoke weed for 3 years. No psychadelics. I've done coke and drinking alcohol without any problems what so ever.
      Anyways, I've had sleep paralysis since I was 15 and roughly 3 months ago I was having them 5 days a week, several times every night. You can read more about this what is medically referred to as hypnagogic hallucinations. I don't think that there is a correlation between HPPD and the increased rate of sleep paralysis. Since I had it since I was a kid and I'm 25 now. These sleep paralysis session were unbarely to me so I did some research and found about a great study at NCBI which said a man was cured after trying SSRI (Prozac).
      I was desperate to get rid of it as it was effecting my studies and work. So I went to the doc and as simple as snapping my fingers I got a receipt. It worked straight away. The first night actually. Which is interesting because usually you have to eat those pills for months to achieve an effect. I've never tried it before though. After a month or two with increased anxiety, that side-effect left and I feel just like before right now, except that the sleep paralysis is gone.
       
      My main point with this thread is that I would like to cancel all rumours about how SSRI:s has a negativt effect on HPPD. It is simply not true and there's no studies that proves it either.
      When you start taking SSRI:s your body must adapt to the medicin as it effects serotonin (which is a transmittor that affects a lot of processes, for example, your movement, thinking and your vision). This is why some report that SSRI:s would worsen the symptoms. It is simply not true. Due to this false information on the forum, I didn't use those pills when my HPPD was at its worse and I wanted to kill myself. I stayed sober for 4 months and got out. But it was a really hard time and I had so much support from family, friends and this forum. If that wouldn't been the case, SSRI:s would probably been a good idea for a person in that kind of state.
      I eat 75mg a day, and I've seen no whatsoever side-effects on my vision. Not even when starting the meds. But if you do, it will pass within the first 2-3 months. And maybe afterwards you will be able to focus more on your life then your vision.
      Another thing about depersonalization/derealisation is that I had it for roughly 6 months. I couldn't recognize my own face in the mirror. Neither my family or my body. It's gone now. It's not permanent, but a psychological side-effect to HPPD.
    • By ddiddy66
      I'm new here but I keep reading that SSRI's don't work well for HPPD.
      I've been taking Effexor for over ten years. I credit it for relieving me of the terrible anxiety. Maybe to a fault. I could smoke weed and other things with no anxiety. (since reading these forums I stopped smoking weed immediately).
      I couldn't take Prozac or Wellbutrin because they were uppiddy. Made me feel more anxious.
      Now, just like the weed, I'm wondering if the Effexor has contributed to none of my other symtoms improving in 25 years.
×

Important Information

By using this site, you agree to our Terms of Use.